MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 368056
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported during use the bd vacutainer® pst¿ gel and lithium heparinn (lh) 65 units blood collection tubes experienced discolored/abnormal additive form.This event occurred 22 times.The following information was provided by the initial reporter: the customer stated "that twenty two samples were spun and the sample appeared cloudy.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: bd had not received samples or photos for evaluation.Therefore, 10 retention samples of the incident lot were selected from bd inventory for evaluation and upon completion, no issues relating to poor plasma(hazy, lipemic) were observed.No difficulties were encountered during blood collection and all tubes appeared to exhibit proper fill.Bd was unable to duplicate or confirm the customer¿s indicated failure (sample quality/cloudiness) because the defect was not evident in the testing of the customer lot samples.Replicates of both retain and control samples tested for applicable analytes were acceptable in terms of both precision and accuracy.All analytes demonstrated clinically acceptable performance for all visual observations evaluated.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was not able to identify a root cause for the indicated failure mode.

Brand Name
BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key10692081
Report Number1917413-2020-00953
Device Sequence Number3006593
Product Code JKA
UDI-Device Identifier50382903680561
UDI-Public50382903680561
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2021
Device Model Number368056
Device Catalogue Number367961
Device Lot Number0044193
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;